advertisement
Results 1 to 7 of 7

Thread: Bleeding at injection site????

  1. #1
    Join Date
    Sep 2012
    Location
    Toronto, Canada
    Posts
    462

    Default Bleeding at injection site????

    I just went in and gave my son a correction shot. I used the back of his arm, pinched up the skin as usual (we use the pen with 4mm BD needle) and when I removed the needle, his arm started bleeding quite a bit at the injection site. I have never had this happen. Why did this happen? Thank god he was sleeping - I'm sure if he was awake, that much blood would have really upset him. But now I'm wondering if all the insulin would have leaked out, since it started bleeding. Any thoughts?
    Mom to T, 8yrs dx: Aug/2012
    and son 11 yrs, non-d.
    Animas pump June/13
    Dexcom G4 Dec/13

  2. #2

    Default

    If you nick a little capillary it will bleed. Happens sometimes. Yes insulin can leak back out. So all you can do is check hourly for a few hours to see what is going on. Sorry. Ali

  3. #3
    Join Date
    Oct 2006
    Location
    Maine
    Posts
    9,618

    Default

    You got your first gusher! Ours was in the middle of a restaurant! You just nicked a vein. And yes, some insulin probably did leak out; but like the poster mentioned above, you have to test frequently to see. You can't replace the insulin, since you really have no way of knowing how much leaked out.
    I'm still here.
    DD - 15 - Lantus and MM Pump/Dex G4

  4. #4

    Default

    I panicked with our first gusher and called the emergency line, concerned that the insulin could have gone straight into the blood stream. Instead, we saw higher BGs for the next 24 hours. (Our gusher was with Lantus.)

    It's so easy to forget how much learning we've all gone through and now take in stride, isn't it?
    8/2010 - 9/2011 MDI, Lantus & Humalog
    9/2011- Medtronic Revel 723 & CGM
    11/2012 - Dexcom G4

    "Life is not waiting for the storms to pass, but learning to DANCE in the rain."

  5. #5
    Join Date
    May 2012
    Location
    austin, tx
    Posts
    171

    Default

    it happens to us maybe once a month or so. nothing to be really concerned about. just check BG more often like others have said. also sometimes we hit a spot that is especially painful for whatever reason and DD cries. it just happens. you didn't do anything wrong, and it's pretty unavoidable.
    my daughter doesn't get upset with a bleeder or complain it hurts. she just wants the blood wiped off.
    Stephanie
    mom to Sage (3 1/2 yo) dx 12/11/11
    MDI with lantus and Novalog
    Dexcom G4 since Jan 2014

  6. #6
    Join Date
    Sep 2012
    Location
    Toronto, Canada
    Posts
    462

    Default

    Thanks, your posts definitely made me feel better to know that this is normal. I think the insulin must have leaked out because the correction shot did nothing (his bg just went up), but I am glad I waited to confirm this.
    Mom to T, 8yrs dx: Aug/2012
    and son 11 yrs, non-d.
    Animas pump June/13
    Dexcom G4 Dec/13

  7. #7

    Default

    This happened to me all the time when i was on mdi, it bled for a while then it was fine... No bad effects:-)
    - Jess, age 18- dx with t1d 2/3/10
    PINGING!!!!!11/8/10
    DEXCOMING! with the G4
    Carteract free since 10/28/10


    Check out my blog - http://savedbythesnow.blogspot.com

    college student (Class of 2017) and a nursing major

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •